Alert archive / Georgia / Heat Advisories in 2023

Heat Advisory 13, NWS Atlanta, GA

August 14, 202349 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Aug 14, 2023, 2:29 PM EDT for 49 counties in Georgia. It took effect at Aug 15, 2023, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2023, 2:29 PM EDT (18:29 UTC)
In effect from
Aug 15, 2023, 10:00 AM EDT
Expired
Aug 15, 2023, 8:00 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
All 49 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1276 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS72 KFFC 141829
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
229 PM EDT Mon Aug 14 2023

GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-150230-
/O.NEW.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/
/O.CON.KFFC.EH.W.0003.000000T0000Z-230815T0000Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam-
Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
229 PM EDT Mon Aug 14 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with heat index values up to 113. For the Heat
  Advisory, heat index values up to 109 expected.

* WHERE...Portions of central, east central, north central, 
  northeast, southeast and west central Georgia.

* WHEN...For the Excessive Heat Warning, until 8 PM EDT this 
  evening. For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday.

* IMPACTS...Extreme heat and humidity will significantly increase
  the potential for heat related illnesses, particularly for those
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ027-030>034-036-037-041>048-052>057-066>068-150000-
/O.CON.KFFC.EH.W.0003.000000T0000Z-230815T0000Z/
Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Clarke-Oconee-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup-
Meriwether-Pike-
Including the cities of Marietta, Atlanta, Lawrenceville, Athens,
Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
229 PM EDT Mon Aug 14 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerously hot conditions with heat index values up to 
  111 expected.

* WHERE...Madison, Clarke, Oconee, Oglethorpe, Walton, Newton, 
  Troup, Meriwether and Pike Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ001>005-011-012-019>025-035-150000-
/O.CON.KFFC.HT.Y.0012.000000T0000Z-230815T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Barrow-
Including the cities of Calhoun, Rome, Cartersville, 
and Gainesville
229 PM EDT Mon Aug 14 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of north central and northwest Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
4 follow-up statements
917 
WWUS72 KFFC 150011
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
811 PM EDT Mon Aug 14 2023

GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-150815-
/O.EXP.KFFC.EH.W.0003.000000T0000Z-230815T0000Z/
/O.CON.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam-
Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
811 PM EDT Mon Aug 14 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
TUESDAY...
...EXCESSIVE HEAT WARNING HAS EXPIRED...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of central, east central, north central, 
  northeast, southeast and west central Georgia.

* WHEN...For the Excessive Heat Warning, until 8 PM EDT this 
  evening. For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ027-030>034-036-037-041>048-052>057-066>068-150115-
/O.EXP.KFFC.EH.W.0003.000000T0000Z-230815T0000Z/
Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Clarke-Oconee-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup-
Meriwether-Pike-
Including the cities of Marietta, Atlanta, Lawrenceville, Athens,
Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
811 PM EDT Mon Aug 14 2023

...EXCESSIVE HEAT WARNING HAS EXPIRED...

$$

GAZ001>005-011-012-019>025-035-150115-
/O.EXP.KFFC.HT.Y.0012.000000T0000Z-230815T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Barrow-
Including the cities of Calhoun, Rome, Cartersville, 
and Gainesville
811 PM EDT Mon Aug 14 2023

...HEAT ADVISORY HAS EXPIRED...


$$
612 
WWUS72 KFFC 150352
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1152 PM EDT Mon Aug 14 2023

GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-151400-
/O.CON.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam-
Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
1152 PM EDT Mon Aug 14 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
TUESDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of central, east central, north central, 
  northeast, southeast and west central Georgia.

* WHEN...For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
408 
WWUS72 KFFC 150805
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
405 AM EDT Tue Aug 15 2023

GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-151615-
/O.CON.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam-
Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
405 AM EDT Tue Aug 15 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 106 expected.

* WHERE...Portions of central, east central, north central, 
  northeast, southeast and west central Georgia.

* WHEN...For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
362 
WWUS72 KFFC 151150
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
750 AM EDT Tue Aug 15 2023

GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-160000-
/O.CON.KFFC.HT.Y.0013.230815T1400Z-230816T0000Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam-
Hancock-Warren-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
750 AM EDT Tue Aug 15 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 106 expected.

* WHERE...Portions of central, east central, north central, 
  northeast, southeast and west central Georgia.

* WHEN...For the Heat Advisory, from 10 AM to 8 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 14, 1:26 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 14, 1:26 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
126 PM EDT Mon Aug 14 2023

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 416 AM EDT Mon Aug 14 2023

Another very hot day is likely today and with minimal thunderstorm
chances this afternoon we may struggle to find any relief to the
heat indices that may soar above 110 for a large portion of the
CWA. As a result we have pulled the Excessive Heat Warning north to
include the metro counties. A Heat advisory remains in effect for NW
Georgia, while the highest elevations of NE Georgia are spared from
the worst of the heat.

Overnight lows will fall to the mid 70s which is gross in itself
however, the end of a hot and stormy trend is coming to a
(temporary) end. Or at least that end is finally in sight. A front
on Tuesday afternoon will push into the area. There isn't much to
talk about in the way of precip with this front for northern Georgia
but it sets up a stalled boundary for increased rain chances along
south and central GA south and east of a line from Columbus to Macon
on Tuesday afternoon. Temperatures north of the line will be closer
to average for this time of year with Tuesday's highs in the upper
80s and lower 90s.

High temps south and east of the front will allow for a build up of
instability Tuesday afternoon and as the front slowly drags toward
the east, a few storms may become strong to severe especially across
the far SE parts of the CWA. With a moisture loaded atmosphere, some
areas could see excess of an inch of rain over a short period of
time; more if the storms train along the boundary creating the
potential for some localized flash flooding.

Vaughn

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 416 AM EDT Mon Aug 14 2023

As the extended period begins, an amplified upper level pattern will
be in place across the majority of the CONUS, with a trough
extending from the northern Great Lakes towards the central Gulf
Coast, and a persistent ridge over the western half of the country.
A surface low associated with the trough will extend a cold front
southward, which will be in the process of pushing into central
Georgia on Tuesday night. As the front continues to move southward
through the area through the overnight hours, scattered to numerous
showers and thunderstorms will be ongoing ahead of the frontal
boundary. Some storms ahead of the front could become strong,
capable of producing gusty winds and frequent lightning. Portions of
east-central Georgia are anticipated to see rainfall amounts of 1-
1.5 inches through the overnight hours, with locally higher amounts
associated with stronger storms that occur. Significantly drier air
will meanwhile build in behind the front, dropping dewpoints into
the upper 50s and low 60s and precipitable water values to between
0.6-0.8 inches. Temperatures will also be noticeably cooler on
Wednesday morning, with lows dropping into the low to mid 60s in
north Georgia (and even some 50s in the higher elevations).

The surface front is expected to stall in southeast Georgia on
Wednesday morning and linger through much of the remainder of the
work week. With dry air and ample sunshine, high temperatures will
be in the mid to upper 80s in north Georgia and in the upper 80s to
low 90s in central Georgia on Wednesday. However, with lower
dewpoints, we are not expected to approach Heat Advisory thresholds.
Precipitation chances Wednesday through Friday will be minimal
within the dry airmass to the north of the frontal boundary.
However, the front itself will provide a focus for scattered,
diurnally driven convection each afternoon from Wednesday through
Friday, which will keep slight chance to low-end chance PoPs in east-
central Georgia each day. Temperatures will undergo a gradual
warming trend through the end of the week, with highs increasing by
a couple of degrees each day. On Friday, the aforementioned trough
over the eastern CONUS will begin to lift away as upper level
ridging begins to build into the Southern Plains from the west. This
will cut off the persistent northwesterly upper level flow regime,
allowing for the development of a more typical summertime Bermuda
ridge to develop. As a result, low level moisture and PoPs will
begin to increase once again this weekend.

King

&&

.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Mon Aug 14 2023

VFR conditions are forecast through the period. Highest chance of
sct shra/tsra this afternoon are at MCN/CSG. Isolated convection
is possible near ATL/AHN area sites as well, but confidence is too
low for tempo attm. Additional iso to sct shra/tsra are expected
ahead of an incoming cold front Tuesday afternoon with highest
coverage likely south of ATL toward MCN/CSG. Winds will remain W
to NW with speeds as high as 10 kts during the afternoon, and
generally 3-6 kts overnight.

//ATL Confidence...18Z Update...
Medium confidence on shra/tsra coverage.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  91  65  88 /  10  40  30  10
Atlanta         75  90  65  88 /  10  30  20   0
Blairsville     67  82  57  82 /  30  30  10   0
Cartersville    72  87  62  86 /  20  30  10   0
Columbus        76  96  70  92 /  20  50  40  10
Gainesville     75  88  64  86 /  20  40  10   0
Macon           75  96  69  90 /  20  60  50  20
Rome            74  87  62  86 /  20  30  10   0
Peachtree City  73  92  63  88 /  20  40  20   0
Vidalia         76  94  73  90 /  20  70  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ001>005-011-012-
019>025-035.

Excessive Heat Warning until 8 PM EDT this evening for GAZ027-
030>034-036>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...RW
LONG TERM....King
AVIATION...RW
Hazardous weather outlook, Aug 14, 11:51 AM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1151 AM EDT Mon Aug 14 2023

GAZ027-030>034-036>039-041>062-066>076-078>086-089>098-102>113-
151600-
Baldwin-Bibb-Bleckley-Butts-Carroll-Chattahoochee-Clarke-Clayton-
Cobb-Coweta-Crawford-Crisp-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fayette-Glascock-Greene-Gwinnett-Hancock-Haralson-Harris-Heard-
Henry-Houston-Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Muscogee-
Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-Pike-Polk-
Pulaski-Putnam-Rockdale-Schley-South Fulton-Spalding-Stewart-
Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-Treutlen-Troup-
Twiggs-Upson-Walton-Warren-Washington-Webster-Wheeler-Wilcox-
Wilkes-Wilkinson-
1151 AM EDT Mon Aug 14 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

An Excessive Heat Warning remains in place through 8 PM today.
Heat index values of 110 degrees or more are expected.
Appropriate precautions should be taken to avoid heat related
illnesses. Including but not limited to drinking plenty of
fluids, staying in an air-conditioned room, staying out of the
sun, and checking up on relatives and neighbors. If possible
reschedule strenuous outdoor activities to the early morning or
late evening hours.

Scattered thunderstorms are expected in the the region between 2
PM and midnight. The storms may produce gusty winds, frequent
lightning, and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Heat index values of 104 to 112 may occur in central and south
Georgia Tuesday. Additional heat related advisories and/or
warnings may be issued. Take extra precautions and drink plenty of
fluids if you plan to spend time outside.

Scattered thunderstorms will affect the region Tuesday afternoon
and evening. A couple of storms may be severe with damaging winds
being the primary hazard. Frequent lightning and locally heavy
rainfall may also occur.

Isolated to scattered thunderstorms will be possible each
afternoon and evening between Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

GAZ001>005-011-012-019>025-035-151600-
Banks-Barrow-Bartow-Catoosa-Chattooga-Cherokee-Dade-Floyd-Forsyth-
Gordon-Hall-Jackson-Murray-Walker-Whitfield-
1151 AM EDT Mon Aug 14 2023

This Hazardous Weather Outlook is for portions of north central
Georgia...northeast Georgia AND northwest Georgia.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory remains in place through 8 PM today. Heat index
values of 105 to 109 degrees are expected. Appropriate
precautions should be taken to avoid heat related illnesses.
Including but not limited to drinking plenty of fluids, staying in
an air-conditioned room, staying out of the sun, and checking up
on relatives and neighbors. Consider rescheduling strenuous
outdoor activities to the early morning or late evening hours.

Scattered thunderstorms are expected in the the region today and
tonight. An isolated severe storm with damaging winds is possible.
The storms may also produce frequent lightning and locally heavy
rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers and thunderstorms will affect the region through
2 PM Tuesday. Any thunderstorms may produce gusty winds, frequent
lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

GAZ006>009-013>016-151600-
Dawson-Fannin-Gilmer-Lumpkin-Pickens-Towns-Union-White-
1151 AM EDT Mon Aug 14 2023

This Hazardous Weather Outlook is for portions of north central
Georgia AND northeast Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected in the the region today and
tonight. An isolated severe storm with damaging winds is possible.
The storms may also produce frequent lightning and locally heavy
rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers and thunderstorms will affect the region through
2 PM Tuesday. Any thunderstorms may produce gusty winds, frequent
lightning and locally heavy rainfall.

Isolated thunderstorms may occur next weekend or early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 14, 2:13 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Mon Aug 14 2023

GAZ002>004-011-141900-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-
213 PM EDT Mon Aug 14 2023

...A strong thunderstorm will impact portions of south central
Catoosa, southwestern Whitfield, southeastern Walker and northeastern
Chattooga Counties through 300 PM EDT...

At 213 PM EDT, a strong thunderstorm was over Naomi, or near
Lafayette, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lafayette, La Fayette, Naomi, Mill Creek, Linwood, Subligna, Suttles
Mill, and Villanow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3467 8535 3481 8518 3472 8499 3460 8508
      3455 8520
TIME...MOT...LOC 1813Z 311DEG 9KT 3472 8519

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:00 PM EDTSpecial Weather StatementFFCMuscogee30 min
Aug 13, 8:04 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Walker, Whitfield27 min
Aug 13, 8:14 PM EDTSpecial Weather StatementFFCCherokee31 min
Aug 13, 8:22 PM EDTSpecial Weather StatementFFCGordon23 min
Aug 13, 8:30 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray30 min
Aug 13, 8:45 PM EDTSpecial Weather StatementFFCPickens30 min
Aug 13, 8:59 PM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Pickens46 min
Aug 14, 2:13 PM EDTSpecial Weather StatementFFCWalker47 min
Aug 14, 2:34 PM EDTSpecial Weather StatementFFCChattooga26 min
Aug 14, 2:45 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
Aug 14, 3:00 PM EDTSpecial Weather StatementFFCChattooga45 min
Aug 14, 3:11 PM EDTSpecial Weather StatementFFCGordon, Murray49 min
Aug 14, 3:53 PM EDTSpecial Weather StatementFFCTelfair37 min
Aug 14, 4:21 PM EDTSpecial Weather StatementFFCDodge24 min
Aug 14, 4:49 PM EDTSpecial Weather StatementFFCJackson26 min
Aug 14, 4:57 PM EDTSpecial Weather StatementFFCWalton33 min
Aug 14, 5:01 PM EDTSpecial Weather StatementFFCClarke29 min
Aug 14, 5:12 PM EDTSpecial Weather StatementFFCHenry33 min
Aug 14, 5:35 PM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe40 min
Aug 14, 5:39 PM EDTSpecial Weather StatementFFCMacon36 min
Aug 14, 5:53 PM EDTSpecial Weather StatementFFCHeard37 min
Aug 14, 6:19 PM EDTSpecial Weather StatementFFCCoweta, Heard26 min
Aug 14, 6:27 PM EDTSpecial Weather StatementFFCJasper33 min
Aug 14, 6:42 PM EDTSpecial Weather StatementFFCCoweta, Fayette, Troup33 min
Aug 14, 6:46 PM EDTSpecial Weather StatementFFCDooly29 min
Aug 14, 6:59 PM EDTSpecial Weather StatementFFCJasper, Putnam31 min
Aug 14, 7:35 PM EDTSpecial Weather StatementFFCPutnam25 min

Nearby

Heat Advisories in Georgia, 2023Every heat advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.